Nevada, 2015Flooding in Nevada, June 10, 2015
June 10, 2015 · NWS LKN · 2 events in 2 counties and zones
Flash flooding washed mud and debris across several highways in northern Lander and northern Eureka counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Flash flooding washed mud and debris across several highways in northern Lander and northern Eureka counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at Jun 10, 2:01 PM PST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 10, 2:01 PM PST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
301 PM PDT WED JUN 10 2015
.SYNOPSIS...THUNDERSTORMS HAVE DEVELOPED OVER PORTIONS OF NORTHERN
AND CENTRAL NEVADA...FUELED BY THE REMNANTS OF A TROPICAL SYSTEM
FROM THE EASTERN PACIFIC. EXPECT A DRYING TREND AFTER TODAY WITH
AFTERNOON TEMPERATURES BACK IN THE UPPER 80S BY FRIDAY.
&&
.SHORT TERM...TONIGHT THROUGH FRIDAY. AN ACTIVE PATTERN IS ON
TAP...AS TROPICAL MOISTURE WORKS ITS WAY ACROSS THE GREAT BASIN.
THE PW HAS SPIKED WILL ABOVE NORMAL...WHICH IS ECHOED BY THE
OBSERVED DEWPOINTS AT ALL ASOS SITES IN THE LKN CWA. A NUMBER OF
SVRS AND SWAS HAVE ALREADY BEEN ISSUED AND THE RADAR IS BEING
ACTIVELY MONITORED. AS TIME ELAPSES...EXPECT A DRYING TREND...WITH
TEMPS CLIMBING 5 TO 10 DEGREES ABOVE NORMAL TOMORROW AND FRIDAY
AFTERNOON.
.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY. LONG TERM PERIOD
BEGINS WITH A WEAK MID LEVEL RIDGE BUILDING INTO THE GREAT BASIN
FRIDAY NIGHT THROUGH SATURDAY. A LIGHT WEST TO NORTHWEST FLOW OF DRY
AIR WILL KEEP THE CWA PRECIPITATION FREE THROUGH SATURDAY.
THEREAFTER...WEAK IMPULSES EMBEDDED WITHIN A GENERAL ZONAL FLOW WILL
ENHANCE INSTABILITY RESULTING IN ISOLATED SHOWERS AND THUNDERSTORMS
FOR PORTIONS OF NORTHERN AND EASTERN NEVADA FROM SUNDAY AFTERNOON
INTO MONDAY NIGHT. A DRY SOUTHWEST FLOW WILL RETURN ALONG WITH
BREEZY CONDITIONS FOR THE GREAT BASIN TUESDAY THROUGH WEDNESDAY.
TEMPERATURES THROUGH THE PERIOD WILL AVERAGE ABOVE NORMAL WITH
DAYTIME HIGHS IN THE 80S TO AROUND 90 DEGREE AND LOWS MAINLY IN THE
MID 40S TO MID 50S.
&&
.AVIATION...INSTABILITY HAS COMBINED WITH AN UPPER LEVEL TROUGH TO
INCREASE SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND CENTRAL
NEVADA ATTM. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE HEAVIEST
ACTIVITY RESULTING IN THE POTENTIAL FOR REDUCED VISIBILITIES THIS
AFTERNOON INTO THE EVENING.
&&
.FIRE WEATHER...VERY ACTIVE RADAR TODAY. NAEFS HAD THE PW ANOMALY
AT 6 STANDARD DEVIATIONS ABOVE NORMAL THIS MORNING...BUT THE NEXT
24 HRS THE PW ANOMALY WILL RANGE BETWEEN +3 TO +4. THE REMNANTS OF
HURRICANE BLANCA HAVE MOVED INTO THE GREAT BASIN FUELING NUMEROUS
THUNDERSTORMS ACROSS NORTHERN AND CENTRAL NEVADA TODAY. THUNDERSTORM
ACTIVITY WILL DECREASE AS THE WEEK MARCHES FORWARD.
&&
.LKN WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR HUMBOLDT
COUNTY-NORTHEASTERN NYE COUNTY-NORTHERN ELKO COUNTY-NORTHERN
LANDER COUNTY AND NORTHERN EUREKA COUNTY-NORTHWESTERN NYE COUNTY-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-SOUTHWEST ELKO
COUNTY-WHITE PINE COUNTY.
&&
97/89/89
In the hours before
Special weather statement, Jun 10, 1:39 PM PST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
239 PM PDT WED JUN 10 2015
NVZ036-037-102215-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
239 PM PDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL EUREKA AND EAST
CENTRAL LANDER COUNTIES UNTIL 315 PM PDT...
AT 238 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTHWEST OF GRASS VALLEY...MOVING SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT TENABO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ACCOMPNAYING THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3995 11688 4022 11693 4019 11652 3996 11651
TIME...MOT...LOC 2138Z 336DEG 14KT 4011 11681
FITZSIMMONS
Special weather statement, Jun 10, 1:56 PM PST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
256 PM PDT WED JUN 10 2015
NVZ034-036>038-102245-
SOUTHWEST ELKO COUNTY NV-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
256 PM PDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EUREKA AND SOUTH
CENTRAL ELKO COUNTIES UNTIL 345 PM PDT...
AT 253 PM PDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS OVER SOUTHWEST ELKO COUNTY AND EXTREME EAST CENTRAL
EUREKA COUNTY. THESE STORMS WERE EITHER STATIONARY OR MOVING LESS
THAN 5 MPH.
HALF INCH HAIL AND WIND GUSTS 40 TO 50 MPH WILL BE POSSIBLE WITH THIS
STORMS.
LOCATIONS IMPACTED INCLUDE...
LEE AND JIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4009 11606 4033 11621 4069 11564 4045 11542
TIME...MOT...LOC 2153Z 019DEG 4KT 4050 11584
FITZSIMMONS
Special weather statement, Jun 10, 2:18 PM PST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
318 PM PDT WED JUN 10 2015
NVZ036-037-102300-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
318 PM PDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 400
PM PDT...
AT 317 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 27
MILES WEST OF GRASS VALLEY...MOVING WEST AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANTELOPE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ELKO.
&&
LAT...LON 3986 11711 3993 11729 4032 11720 4016 11669
TIME...MOT...LOC 2217Z 239DEG 48KT 3999 11709
PJS
Special weather statement, Jun 10, 2:57 PM PST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
357 PM PDT WED JUN 10 2015
NVZ031-110000-
NORTHERN ELKO COUNTY NV-
357 PM PDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELKO COUNTY UNTIL
500 PM PDT...
AT 355 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHWEST OF GIBBS RANCH...MOVING SOUTH AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GIBBS RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. IF YOU COME TO A FLOODED OR CLOSED ROAD...TURN AROUND.
DON'T DROWN.
&&
LAT...LON 4177 11534 4166 11493 4122 11516 4140 11559
TIME...MOT...LOC 2255Z 020DEG 14KT 4167 11527
BB
Special weather statement, Jun 10, 3:13 PM PST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
413 PM PDT WED JUN 10 2015
NVZ030-110015-
HUMBOLDT COUNTY NV-
413 PM PDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HUMBOLDT COUNTY
UNTIL 515 PM PDT...
AT 412 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES NORTHWEST OF WINNEMUCCA...MOVING SOUTH AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
HUMBOLDT COUNTY.
THIS INCLUDES MILE MARKER 168 ROSE CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND...DON'T DROWN.
&&
LAT...LON 4124 11781 4086 11781 4086 11814 4125 11805
TIME...MOT...LOC 2312Z 004DEG 18KT 4118 11795
BB
Special weather statement, Jun 10, 3:32 PM PST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
432 PM PDT WED JUN 10 2015
NVZ036-110015-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
432 PM PDT WED JUN 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER COUNTY UNTIL
515 PM PDT...
AT 431 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13
MILES SOUTH OF BATTLE MOUNTAIN...MOVING SOUTHWEST AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS OF 45 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHOENIX MINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4032 11701 4045 11724 4064 11716 4054 11662
TIME...MOT...LOC 2331Z 239DEG 48KT 4044 11698
PJS
Flood, Eureka
- When
- June 10, 4:00 PM PST to 6:00 PM PST
- Where
- Eureka County, 2.26 mi SE of Dunphy to 4.05 mi WSW of Beowawe
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 40.676, -116.491
The Eureka county heriffs department reported flooding and mud on State Route 306 between mile marker 16 and Interstate 80, and flooding on State Route 278 between mile marker 61 and 74. Damages are estimated.
Flood, Lander
- When
- June 10, 5:00 PM PST to 7:00 PM PST
- Where
- Lander County, 1.82 mi S of Piute Siding to 2.58 mi WSW of Galena
- Cause
- Heavy Rain
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 40.674, -116.996
The Lander county Sheriff Department reported flooding on State Route 305 between mile post 82 and mile post 108. Damages are estimated.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 10 to 11, 20151 death · 1 event
- Flash Flooding and Hail in Illinois, June 10 to 11, 2015$592,000 · 1.75 in hail · 29 events
- Hail and Damaging Winds in Nebraska, June 10 to 11, 2015$761,000 · 3 in hail · 20 events
- Hail and Damaging Winds in New York, June 10, 2015$250,000 · 1 in hail · 16 events
- Flash Flood and Hail in Mississippi, June 10, 2015$163,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Nevada, June 10 to 14, 20157 injured · $15,000 · 5 events
- Flood and Hail in Illinois, June 10, 2015$150,000 · 4.75 in hail · 12 events
- Flood in Florida, June 10, 2015$200,000 · 1 event
- Hail and Damaging Winds in Iowa, June 10 to 11, 2015$52,000 · 1.25 in hail · 28 events
- Hail and Damaging Winds in New York, June 10, 2015$67,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Kansas, June 10, 20151 injured · $59,000 · 70 kt wind · 4 events
- Hail and Damaging Winds in Michigan, June 10, 2015$74,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 574966, 574968.